MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENTAL, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENTAL, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 705025S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the tip of the 705025s drill (2.5 mm) broke off.The tipi of the drill was retrieved from inside the patient's bone.Backup devices had to be used.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received drill showed significant signs of usage evident by dull cutting edges of the flutes and scratch marks all over.However, the tip region was found to be broken just around the point where the cutting edges begin.The fracture surface exhibited mixed characteristics of a brittle & ductile failure evident by some plastic deformation and some smooth surface.Predominantly it appears to be a brittle one caused most likely due to excessive torsional & bending loading.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of breakage indicates towards an inappropriate usage of the screwdriver evident by a largely brittle fracture indicating towards application of excessive bending & torsional loading.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
INSTRUMENTAL, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22822206
Report Number0008031020-2025-01385
Device Sequence Number9275231
Product Code HWE
UDI-Device Identifier07613327083439
UDI-Public(01)07613327083439(17)291130(10)6070AA
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705025S
Device Lot Number6070AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexMale